Waterspout, St. Johns
- When
- July 19, 12:25 PM EST
- Where
- St. Johns County, 1 mi E of Vilano Beach
- Reported by
- BROADCAST MEDIA
- Coordinates
- 29.912, -81.410 (the zone’s center; the record gives no point)
1 waterspout, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 19, 9:00 AM EST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1000 AM EDT THU JUL 19 2001 THE OLD FRONTAL BOUNDARY (MOST EVIDENT ON SURFACE STREAMLINE ANALYSIS) WAS LOCATED FROM OFFSHORE THE EXTREME NE FL COAST TO JAX. THERE WAS A RIDGE OF HIGH PRESSURE EXTENDING FROM THE ATLANTIC INTO CENTRAL FLORIDA AND ANOTHER WEAK TROUGH IN THE GULF OF MEXICO WHICH WAS PRODUCING SHOWERS NEAR CEDAR KEY. ALL IN ALL...A DAY SHAPING UP SIMILAR TO YESTERDAY WITH SCATTERED TO NUMEROUS STORMS IN FLORIDA AND WDLY SCATTERED TO SCATTERED ACTVY IN GEORGIA. AS WAS CASE YESTERDAY...THE STORMS WILL TEND TO BE SLOW MOVERS PRODUCING LOCALLY HEAVY RAINFALL AMOUNTS. AT THIS TIME... NOT PLANNING ON ANY UPDATES TO PREVIOUS FCST. .JAX... .GA...NONE. .FL...NONE. EIGHT
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-192100- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1142 AM EDT THU JUL 19 2001 ...SCATTERED THUNDERSTORMS WITH HEAVY RAIN... THE COMBINATION OF AFTERNOON HEATING...A MOIST UNSTABLE ATMOSPHERE AND SEABREEZE BOUNDARIES WILL RESULT IN THUNDERSTORMS THIS AFTERNOON AND EVENING. MOST OF THE THUNDERSTORMS WILL OCCUR OVER INTERIOR NORTHEAST FLORIDA EARLY IN THE AFTERNOON...AND MOVE TO THE EAST COAST BY LATE AFTERNOON AND EVENING. STORMS WILL BE MORE ISOLATED OVER GEORGIA. DUE TO LIGHT WINDS ALOFT...THE STORMS WILL MOVE SLOWLY RESULTING IN LOCALLY HEAVY RAINS UP TO 2 TO 3 INCHES. MINOR FLOODING OF LOW LYING AREAS MAY OCCUR. THE STRONGER STORMS WILL ALSO BE CAPABLE OF FREQUENT DEADLY LIGHTNING AND HAIL. IF THREATENING WEATHER APPROACHES YOUR LOCATION MOVE INDOORS UNTIL IT PASSES. REMEMBER LIGHTNING IS AN UNDERRATED KILLER. NO OTHER HAZARDOUS WEATHER IS EXPECTED AND SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOFAA.GOV/JAX. TRABERT
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-192100- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1232 PM EDT THU JUL 19 2001 ...SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN... THE COMBINATION OF AFTERNOON HEATING...A MOIST UNSTABLE ATMOSPHERE AND SEABREEZE BOUNDARIES WILL RESULT IN THUNDERSTORMS THIS AFTERNOON AND EVENING. MOST OF THE THUNDERSTORMS WILL DEVELOP OVER INTERIOR NORTHEAST FLORIDA...THEN MOVE TO THE EAST COAST INTO THE LATE AFTERNOON AND EVENING HOURS. STORMS WILL BE MORE ISOLATED OVER GEORGIA. DUE TO LIGHT WINDS ALOFT...THE STORMS WILL MOVE SLOWLY RESULTING IN LOCALLY HEAVY RAINS UP TO 2 TO 3 INCHES. MINOR FLOODING OF LOW LYING AREAS MAY OCCUR. THE STRONGER STORMS WILL ALSO BE CAPABLE OF FREQUENT DEADLY LIGHTNING AND HAIL. IF THREATENING WEATHER APPROACHES YOUR LOCATION MOVE INDOORS UNTIL IT PASSES. REMEMBER LIGHTNING IS AN UNDERRATED KILLER. NO OTHER HAZARDOUS WEATHER IS EXPECTED AND SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SJRH.NOAA.GOV/JAX. TRABERT
The Jacksonville radar (KJAX), 70 km away, was scanning. The volume nearest the first event began at 17:23 UTC.
1 waterspout. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257702.